Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill

Lipodystrophy Of Arms

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Body Shape Changes (Lipodystrophy)

No researcher has suggested that people with lipo should stop taking ART. What Causes Lipo? We do not know what causes lipo. There are different causes for fat loss and fat gain. Fat Loss Zidovudine (Retrovir, AZT) and stavudine (Zerit, d4T) are linked to fat loss. Efavirenz (Sustiva) may also contribute. Fat Gain One theory is that protease inhibitors interfere with the body's processing of fat. However, some patients who have never...
Ask the Experts

Lipodystrophy (LIPODYSTROPHY)

I'm trying to find CURRENT information about lipo treatment options, but everything I find, including on this site, is over 2 years old. Can you point me to anything newer. I've been advanced/full-blown (technically) for 15 years, and...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hi,The best source for current information about lipodystrophy (lipoatrophy and lipohypertrophy) should be your HIV specialist physician. Treatment options depend on your specific case. There is current information on treatment options on this site... Read more »

am ihaving lipodystrophy?

sir iam female of 28.iam having a lot of fat on my upper thighs and upper arms on abdomen and hips .but my fore arms and legs are extremely wasted ,as well as my hands and feets is this a lipodystrophy?...
Graeme Moyle, M.D.

Response from Graeme Moyle, M.D.

Chelsea and Westminster Hospital
It doesn't sound like it. It sounds more likely sort of body shape changes that occurr as we get older and become more sedentary. However, it is worth asking your doctor as sometimes a lipodystrophy is easier to recognise than to describe. It... Read more »

Lipodystrophy

Hi,Just thought I'd provide my experiance with lipodystrophy. I got very skinny legs, arms and butt, I even saw veins beginning to protrude in my bloated abdominal and upper body areas. I have been off of all anti-virals for about 5 months now...
Douglas T. Dieterich, M.D.

Response from Douglas T. Dieterich, M.D.

New York University, School of Medicine
Thank you; it is always helpful to hear what the different experiences of people are. Many people experience only modest changes in the first months off of therapy, like you describe. Other people report dramatic changes in metabolism and body fat... Read more »

is it Lipodystrophy?

i am 22 years old (dont have aids) and for the last year, my legs and arms are getting so skinny. by this next time next year they will be nothing but bone. I went to see my doctor about six months ago at a VA hospital and she said it was nothing....
Graeme Moyle, M.D.

Response from Graeme Moyle, M.D.

Chelsea and Westminster Hospital
I'm not sure if not having 'AIDS' means not being HIV positve but I will assume that your are HIV+. Next it would be good to know if you are on HIV meds as essentially all cases of lipodystrophy are associated with medication... Read more »
Connect With Others

Lipodystrophy and/or Neuropathy?

Posted by Anonymous, 2 Replies
Is it possible to experience lipodystrophy and neuropathy within 2-3 months of HIV exposure, or are these conditions generally symptomatic of long-term HIV status? I have noticed significant swelling under my arm/ beside my right breast. I'm not... Read more »

Lipodystrophy or Neuropathy?

Posted by Anonymous, 1 Reply
Is it possible to experience lipodystrophy and neuropathy within 2-3 months of HIV exposure, or are these conditions generally symptomatic of long-term HIV status? I have noticed significant swelling under my arm/ beside my right breast. I'm not... Read more »

signs of lipodystrophy

Posted by Anonymous
Signs of Lipodystrophy. I am 38 years old, very healthy, no OI's.
Started taking PI's Ritonavir/Sequinaver about two years ago. I
am now losing my body fat from my face, arms, legs and god forbid
my... Read more »

Lipodystrophy

Posted by Anonymous, 5 Replies
I have been diagnosed with lipodystrophy, I have lost a lot of mass on my legs and arms and my stomach is very large in comparison. This seemed to happen overnight. My Dr. completely changed my drug regimen, thinking that my previous regimen was... Read more »